Alert archive / Kansas / Special Weather Statements in 2021

Special Weather Statement, NWS Wichita, KS

September 7, 2021Montgomery County, Kansas

NWS Wichita, KS issued this special weather statement at Sep 7, 2021, 8:06 PM CDT for Montgomery County, Kansas. It was in force for 24 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Sep 7, 2021, 8:06 PM CDT (01:06 UTC)
Expired
Sep 7, 2021, 8:30 PM CDT
In force
24 min
Issued by
NWS Wichita, KS
Hail
0.50 in
Wind
50

County Montgomery County, KS

The radar

The Tulsa radar (KINX), 106 km from the middle of the area, began a volume at 01:09 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Springfield, MO (KSGF), launched 00:00Z, 1.1 hours before the alert went out and 197 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Springfield, MO at 00:00Z on 2021-09-08Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 116 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Springfield, MO at 00:00Z on 2021-09-08The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 57 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
116 J/kg
Mixed-layer CIN
-242 J/kg
Mixed-layer LCL
2141 m above ground
0-6 km bulk shear
16 kt
0-1 km storm-relative helicity
57 m²/s²
0-3 km storm-relative helicity
102 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

886 
WWUS83 KICT 080106
SPSICT

Special Weather Statement
National Weather Service Wichita KS
806 PM CDT Tue Sep 7 2021
 
KSZ098-099-080130-
Montgomery KS-Chautauqua KS-
806 PM CDT Tue Sep 7 2021

...A strong thunderstorm will impact portions of southwestern
Montgomery and southeastern Chautauqua Counties through 830 PM CDT...

At 806 PM CDT, Doppler radar was tracking a strong thunderstorm over
Caney, moving southeast at 30 mph.

HAZARD...Wind gusts up to 50 mph and half inch hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around 
         unsecured objects. Minor damage to outdoor objects is 
         possible.

Locations impacted include...
Coffeyville, Caney, Dearing, Tyro, Peru, Chautauqua, Havana, Niotaze
and Independence Airport.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building. 

Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.

&&

LAT...LON 3707 9627 3716 9572 3700 9559 3700 9617
TIME...MOT...LOC 0106Z 316DEG 28KT 3702 9590 

MAX HAIL SIZE...0.50 IN
MAX WIND GUST...50 MPH

$$

METZGER

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wichita, KS wrote its last area forecast discussion before this special weather statement went out at Sep 7, 6:20 PM CDT, 1 hour 46 minutes earlier.

Area forecast discussion, Sep 7, 6:20 PM CDT, 1 hour 46 minutes before
Area Forecast Discussion
National Weather Service Wichita KS
620 PM CDT Tue Sep 7 2021

.SHORT TERM...(This evening through Friday night)
Issued at 245 PM CDT Tue Sep 7 2021

After the slight chances for late day convection as mentioned
above along the cold front in southeast Kansas, much drier and
somewhat cooler air will advect south across Kansas tonight
through Wednesday. Surface high pressure drifting south from the
northern Plains into mid-America will influence our weather thru
Thursday. Much warmer southerly low level return flow by Thursday
afternoon will support temperatures closer to 90F again across
central Kansas. The upper ridge over the western conus will slide
eastward across the Rockies into the high Plains during Friday.
This will support much warmer temperatures well into the 90s
across central and southeast Kansas.

Darmofal

.LONG TERM...(Saturday through Tuesday)
Issued at 245 PM CDT Tue Sep 7 2021

An upper trof moving from the Pacific Northwest eastward along
the northern tier of states looks to flatten the upper ridge over
the weekend. This may allow a weak cold front to slip as far south
as northern Kansas, before retreating north again by early
Monday. There is still enough spread among the medium range
operational models and ensemble solutions into early next week
with the regard to the mean flow and any potential for a
significant cool down or precip chances, which looks doubtful at
this time. So will keep the forecast dry with temperatures above
climo.

KED

&&

.AVIATION...(For the 00Z TAFS through 00Z Wednesday evening)
Issued at 619 PM CDT Tue Sep 7 2021

VFR conditions are expected for the most locations over the next 24
hours. The only exception will be along a sharp cold front currently
moving across southern and southeast KS. Isolated convection may
develop along the front primarily for areas east of the KS Turnpike
along a pre-frontal trough.  If a storm can get going and affect the
KCNU taf sight, some MVFR vsbys may occur with the TSRA.  For now,
uncertainty on KCNU being affected by a storm is high, so will only
mention a VCTS at KCNU for a few hours this evening.

The cold frontal boundary will push into nrn OK in the next few
hours bringing the storm chances to an end, with north winds
dominating the pattern into Wed.

Ketcham

&&

.PRELIMINARY POINT TEMPS/POPS...
Wichita-KICT    60  86  59  91 /  10   0   0   0
Hutchinson      57  86  57  91 /   0   0   0   0
Newton          57  85  57  90 /   0   0   0   0
ElDorado        57  85  56  89 /  10   0   0   0
Winfield-KWLD   59  86  58  91 /  20   0   0   0
Russell         54  86  56  92 /   0   0   0   0
Great Bend      55  86  58  92 /   0   0   0   0
Salina          56  86  57  91 /   0   0   0   0
McPherson       56  85  56  90 /   0   0   0   0
Coffeyville     59  86  57  89 /  30   0   0   0
Chanute         58  85  56  87 /  30   0   0   0
Iola            57  84  56  85 /  20   0   0   0
Parsons-KPPF    58  85  56  88 /  30   0   0   0

&&

.ICT WATCHES/WARNINGS/ADVISORIES...
None.
&&

SHORT TERM...KED
LONG TERM...KED
AVIATION...Ketcham
Hazardous weather outlook, Sep 7, 3:21 PM CDT, 4 hours 45 minutes before
Hazardous Weather Outlook
National Weather Service Wichita KS
321 PM CDT Tue Sep 7 2021

KSZ032-033-047>053-067>072-082-083-091>096-098>100-082030-
Russell-Lincoln-Barton-Ellsworth-Saline-Rice-McPherson-Marion-Chase-
Reno-Harvey-Butler-Greenwood-Woodson-Allen-Kingman-Sedgwick-Harper-
Sumner-Cowley-Elk-Wilson-Neosho-Chautauqua-Montgomery-Labette-
321 PM CDT Tue Sep 7 2021

This hazardous weather outlook is for portions of Central Kansas,
South Central Kansas and Southeast Kansas.

.DAY ONE...Tonight

Widely scattered thunderstorms are expected this evening across the
southern Flint Hills and southeast Kansas. The strongest storms
will be capable of producing down-burst wind gusts to 65 mph and
large hail up to half-dollar size.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not anticipated tonight.

&&

For a graphical version of this information, see our webpage at:
https://weather.gov/crh/ghwo?sid=ict

In the hours before

Special weather statement, Sep 7, 6:55 PM CDT, 1 hour 11 minutes before
Special Weather Statement
National Weather Service Wichita KS
655 PM CDT Tue Sep 7 2021

KSZ095-099-080030-
Montgomery KS-Wilson KS-
655 PM CDT Tue Sep 7 2021

...A strong thunderstorm will impact portions of southern Wilson and
northern Montgomery Counties through 730 PM CDT...

At 655 PM CDT, Doppler radar was tracking a strong thunderstorm 7
miles northeast of Elk City, or 9 miles west of Neodesha, moving
southeast at 15 mph.

HAZARD...Winds in excess of 40 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Independence, Neodesha, Elk City, Sycamore, Elk City Lake and Elk
City State Park.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.

&&

LAT...LON 3732 9596 3750 9586 3746 9553 3739 9553
      3738 9552 3714 9572
TIME...MOT...LOC 2355Z 305DEG 15KT 3739 9585

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH

METZGER
Special weather statement, Sep 7, 7:30 PM CDT, 36 minutes before
Special Weather Statement
National Weather Service Wichita KS
730 PM CDT Tue Sep 7 2021

KSZ096-099-100-080100-
Montgomery KS-Labette KS-Neosho KS-
730 PM CDT Tue Sep 7 2021

...A strong thunderstorm will impact portions of northern Labette,
southwestern Neosho and northeastern Montgomery Counties through 800
PM CDT...

At 730 PM CDT, Doppler radar was tracking a strong thunderstorm near
Cherryvale, moving east at 30 mph.

HAZARD...Winds in excess of 40 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Parsons, Cherryvale, Altamont, Mound Valley, Labette, Lake Parsons,
Parsons Tri City Airport, Dennis and Big Hill Lake.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.

&&

LAT...LON 3713 9520 3727 9563 3738 9559 3739 9553
      3744 9552 3738 9510
TIME...MOT...LOC 0030Z 286DEG 24KT 3734 9551

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH

METZGER
Special weather statement, Sep 7, 7:40 PM CDT, 26 minutes before
Special Weather Statement
National Weather Service Wichita KS
740 PM CDT Tue Sep 7 2021

KSZ096-100-080115-
Labette KS-Neosho KS-
740 PM CDT Tue Sep 7 2021

...A strong thunderstorm will impact portions of northeastern Labette
and southeastern Neosho Counties through 815 PM CDT...

At 740 PM CDT, Doppler radar was tracking a strong thunderstorm near
St. Paul, moving southeast at 30 mph.

HAZARD...Winds in excess of 40 mph and pea size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
St. Paul and South Mound.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.

&&

LAT...LON 3745 9531 3758 9515 3754 9509 3739 9509
      3738 9508 3722 9508
TIME...MOT...LOC 0040Z 313DEG 24KT 3746 9517

MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH

METZGER
Special weather statement, Sep 7, 7:59 PM CDT, 7 minutes before
Special Weather Statement
National Weather Service Wichita KS
759 PM CDT Tue Sep 7 2021

KSZ096-100-080130-
Labette KS-Neosho KS-
759 PM CDT Tue Sep 7 2021

...A strong thunderstorm will impact portions of northeastern Labette
and southeastern Neosho Counties through 830 PM CDT...

At 759 PM CDT, Doppler radar was tracking a strong thunderstorm near
Parsons, moving east at 40 mph.

HAZARD...Wind gusts up to 50 mph and half inch hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
Parsons, Oswego, Altamont and Labette.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.

&&

LAT...LON 3719 9540 3741 9529 3743 9509 3739 9509
      3738 9508 3735 9507 3708 9507
TIME...MOT...LOC 0059Z 285DEG 36KT 3730 9524

MAX HAIL SIZE...0.50 IN
MAX WIND GUST...50 MPH

METZGER
Special weather statement, Sep 7, 8:06 PM CDT, 0 minutes before
Special Weather Statement
National Weather Service Wichita KS
806 PM CDT Tue Sep 7 2021

KSZ098-099-080130-
Montgomery KS-Chautauqua KS-
806 PM CDT Tue Sep 7 2021

...A strong thunderstorm will impact portions of southwestern
Montgomery and southeastern Chautauqua Counties through 830 PM CDT...

At 806 PM CDT, Doppler radar was tracking a strong thunderstorm over
Caney, moving southeast at 30 mph.

HAZARD...Wind gusts up to 50 mph and half inch hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
Coffeyville, Caney, Dearing, Tyro, Peru, Chautauqua, Havana, Niotaze
and Independence Airport.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.

&&

LAT...LON 3707 9627 3716 9572 3700 9559 3700 9617
TIME...MOT...LOC 0106Z 316DEG 28KT 3702 9590

MAX HAIL SIZE...0.50 IN
MAX WIND GUST...50 MPH

METZGER

The office that day

Everything else NWS Wichita, KS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 7, 7:21 PM CDTSevere Thunderstorm WarningICTMontgomery54 min
Sep 7, 7:30 PM CDTSpecial Weather StatementICTLabette30 min
Sep 7, 7:40 PM CDTSpecial Weather StatementICTNeosho35 min
Sep 7, 7:59 PM CDTSpecial Weather StatementICTLabette31 min

Nearby

Special Weather Statements in Kansas, 2021Every special weather statement in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.